MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2026, a 44-year-old male patient with a history of uveal melanoma metastatic to the liver received histotripsy treatment to two right hepatic tumors in segment 6, with the larger tumor requiring an overlapping treatment.No immediate procedural complications were reported.Immediate post-histotripsy ultrasound demonstrated a heterogeneous appearance of the treated lesions, and the main portal vein was documented as patent.On (b)(6), the patient presented to the emergency department after a syncopal episode, with worsening right-sided abdominal pain, lightheadedness, nausea, and urinary retention following the histotripsy procedure, resulting in admission.Initial evaluation documented symptomatic anemia and concern for liver hemorrhage.Ct abdomen/pelvis with iv contrast demonstrated a large hepatic and perihepatic hematoma, believed to be likely from a hyperattenuating lesion in the right hepatic lobe, with moderate-volume blood products along the right paracolic gutter and extending into the pelvis.Imaging also noted two scattered foci of hyperdense contrast consistent with active hemorrhage, though no large branch-vessel extravasation was identified.During admission, the patient's hemoglobin decreased from 11.0 g/dl to 8.2 g/dl.The bleeding event was managed via observation/monitoring, intravenous fluids, and the patient received 2 units of packed red blood cells via transfusion.The clinical treating team documented acute blood loss anemia due to liver hemorrhage, with a transfusion threshold to keep hemoglobin greater than 8 g/dl.The syncope was attributed to hypovolemia from liver hemorrhage.Interventional radiology was consulted for management of the hemorrhage.The patient underwent hepatic angiography and gelfoam embolization to a branch vessel within the histotripsy treatment cavity.Following embolization and transfusion, the patient's pain was controlled, hemoglobin stabilized, and he remained hemodynamically stable upon discharge on (b)(6).
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the histotripsy procedure.In response to reports of vascular related complications, histosonics has incorporated the following warning into its labeling: "mechanical injury to critical structures (e.G., vascular structures, liver capsule, bile ducts) may occur when these structures are within the ptv.The likelihood of bleeding and/or mechanical injury may also increase with additional and/or subsequent treatments within a treatment session or across follow-up treatments.".

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n.
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n.
suite 300
plymouth, MN 55446
MDR Report Key25306386
Report Number3027664504-2026-00019
Device Sequence Number9362200
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age44 YR
Patient SexMale